It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board

  • Weening off of synthroid

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 08-24-2009, 07:15 AM   #1
    sudo59
    Senior Member
    (female)
     
    sudo59's Avatar
     
    Join Date: Mar 2008
    Location: allen park, michigan, usa
    Posts: 167
    sudo59 HB User
    Weening off of synthroid

    I am weening off of synthroid, Drs orders. Apparently my Dr. thinks now that I may not have been hypo to begin with and hence by taking synthroid it made me hype. He thinks at the time of original diagnosis that I may have had a virus that was attacking my thyroid. I'm not buying that but I guess time will tell.

    So, my question. I have been an emotional wreck this weekend, the slightest things sends me into tears, do you think it could have something to do with me weening off of the synthroid, or was I just being a baby this past weekend?

    Last edited by sudo59; 08-24-2009 at 07:16 AM.

     
    Sponsors Lightbulb
       
    Old 08-24-2009, 07:59 AM   #2
    javelina
    Senior Veteran
    (female)
     
    javelina's Avatar
     
    Join Date: May 2008
    Location: AZ
    Posts: 2,250
    javelina HB Userjavelina HB Userjavelina HB User
    Re: Weening off of synthroid

    You are not being a baby, emotional jags are a common hypothyroid symptom.

    I hope you are weaning off very slowly and keeping an eye on your free thyroid hormone levels during this. Did you have hyper symptoms and this is why the doc is doing this or was he going by your TSH numbers? How did you feel on your medication? Do you have any labs to share?

    Make sure to test your Free T3 and Free T4 levels both during and after discontinuing your meds. If you are still having hypo symptoms and/or low range Free T labs after you stop you may need to go back on medication or seek a second opinion.

     
    Old 08-24-2009, 08:21 AM   #3
    sudo59
    Senior Member
    (female)
     
    sudo59's Avatar
     
    Join Date: Mar 2008
    Location: allen park, michigan, usa
    Posts: 167
    sudo59 HB User
    Re: Weening off of synthroid

    Quote:
    Originally Posted by javelina View Post
    You are not being a baby, emotional jags are a common hypothyroid symptom.

    I hope you are weaning off very slowly and keeping an eye on your free thyroid hormone levels during this. Did you have hyper symptoms and this is why the doc is doing this or was he going by your TSH numbers? How did you feel on your medication? Do you have any labs to share?

    Make sure to test your Free T3 and Free T4 levels both during and after discontinuing your meds. If you are still having hypo symptoms and/or low range Free T labs after you stop you may need to go back on medication or seek a second opinion.

    I felt GREAT on the higher dose of synthroid. I am not nor did I ever have any hyper symptoms. My Dr. said he only looks at the TSH, I'd say it's time for a second opinion...

    I will have to get a copy of my bloodwork, and when I do I will post.

     
    Old 08-24-2009, 08:36 AM   #4
    javelina
    Senior Veteran
    (female)
     
    javelina's Avatar
     
    Join Date: May 2008
    Location: AZ
    Posts: 2,250
    javelina HB Userjavelina HB Userjavelina HB User
    Re: Weening off of synthroid

    If you felt great on the synthroid then you are definitely in need of a second (or third!) opinion. Do some research on TSH and how it is not a great test for evaluating your thyroid treatment. Most of us who are on replacement therapy have very suppressed TSH. The free T3 and free T4 levels are much more accurate as are symptoms. If it ain't broke, don't fix it.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Not taking my synthroid before my tests? birdie16 Thyroid Disorders 7 04-24-2010 08:28 AM
    weening from a repositional splint shrewdkitten TMJ Disorder -TemporoMandibular Joint 0 07-31-2009 12:57 PM
    Weening off Celexa (Citalopram Hydrobromide) ohhbee Anxiety 4 08-12-2008 11:31 AM
    Could I be allergic to Synthroid midniteblue Thyroid Disorders 65 07-10-2008 10:40 PM
    Weening Off Percocet Question shawley Addiction & Recovery 72 02-19-2007 04:20 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 02:54 AM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!